MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: a pcb 8.00mm/2.0cm/90cm was returned for analysis.A visual and microscopic examination was performed on the returned device.The device was returned with the balloon folds in a relaxed state.A 10mm blade and pad lift were noted to have lifted on one of the blades.The damage identified is consistent with excessive force being applied when resistance is encountered during the withdrawal of the device.All other blades were intact and fully bonded to the balloon material.A visual and microscopic examination identified no issues with the balloon material.The returned device was attached to an encore inflation unit.Positive pressure was applied, and the balloon was successfully inflated to its rate of burst pressure of 10 atmospheres with no leaks or drops in pressure noted.The pressure was held for 30 seconds.The inflation device was verified at 10 atmospheres, before and after use with a calibrated pressure gauge.The rated burst pressure for this device is 10 atmospheres.No issue was observed with the tip or markerbands of the device which could have contributed to the complaint incident.A visual and tactile examination found no damage or kinks to the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 05june2020.It was reported that a bent blade occurred.The 99% stenosed target lesion was located in the mildly tortuous central venous stenosis right brachiocephalic vein.A 8.00mm/2.0cm/90cm peripheral cutting balloon was selected for use in a dialysis access angioplasty.During withdrawal, a bent blade was noted.However, it was further reported that the damage occurred after it was removed from the patient via the sheath.The procedure was completed with the same device.No patient complications reported and patient was stable post procedure.However, device analysis revealed a lifted 10mm blade and pad lift.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10146025
Report Number2134265-2020-07836
Device Sequence Number2850752
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0025243682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1